MAUDE Adverse Event Report: ZIMMER BIOMET, INC. 3.5 MM HEX HEAD SCREW 3.2 MM DIAMETER 33 MM LENGTH; INSTRUMENT, KNEE

ZIMMER BIOMET, INC. 3.5 MM HEX HEAD SCREW 3.2 MM DIAMETER 33 MM LENGTH; INSTRUMENT, KNEE
Model Number N/A
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/30/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Udi: (b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as it has been discarded.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported when the circulating nurse opened the package, there was a hole in the 3.5mm 33 headed screw wrapper and the screw was not between the plastic protection sleeve.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
Reported event was unable to be confirmed due to limited information received from the customer.Visual evaluation of the provided picture identified an open tyvek lid with a small defect that may be a hole, which cannot be confirmed.There is indication that the product was being used as the package is opened.However, the screw and the plastic sleeve are not visible on the provided picture.Device history record (dhr) was reviewed and no discrepancies were found.The likely condition of the part when it left zimmer biomet control is considered conforming based on the dhr review but cannot be confirmed.A definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
3.5 MM HEX HEAD SCREW 3.2 MM DIAMETER 33 MM LENGTH
Common Device Name
INSTRUMENT, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
MDR Report Key10442026
Report Number0001822565-2020-03013
Device Sequence Number19856855
Product Code LXH
UDI-Device Identifier00889024201699
UDI-Public(01)00889024201699
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number00590103533
Device Lot Number64744174
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/30/2020
Supplement Date Received by Manufacturer10/27/2020
Initial Report FDA Received Date08/24/2020
Supplement Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1